Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Skin Blemishes And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Skin blemishes as side effects

Dear Sirs,I've been taking Crixivan and Biovir (azt + 3tc) since december 1998 as my first treatment, had chemotherapy sessions for a year (now cured from SK, stopped in december 1999). My viral load is undetectable for a year, cd4 is around...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A host of unusual skin effects have been reported in persons on protease inhibitors including Crixivan (indinavir). Those reports do not prove that the protease inhibitors or other HIV drugs are the cause but raise the suspicion. Crixivan may have... Read more »

Pimples, acne blemishes or what

Dr. Bruce Dezube I have been HIV+ that I know of for eight years. Within the past year and a half I... Read more »

blemish biopsy

Since being diagnosed positive in 1998, I have had high t cell counts and low viral load without... Read more »
Articles
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Intelence has... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »
Henry J. Kaiser Family Foundation

FDA, Biogen Idec Say HIV-Positive People Should Not Take Skin Disorder Drug Amevive

FDA and the pharmaceutical company Biogen Idec on Thursday said HIV-positive individuals should not take the company's skin drug Amevive because it might lower their CD4+ T cell counts, Reuters reports (Reuters, 11/10). The drug is approved to... Read more »
Henry J. Kaiser Family Foundation

Study Examines Skin Disease Patterns Among HIV-Positive People

A study published in the April issue of the Journal of the American Academy of Dermatology examines patterns of skin disease among HIV-positive people, Reuters Health reports. Pedro Queiroz Zancanaro of the Universidade de Brasilia and... Read more »
Connect With Others

Blemishes and scabs- HIV?

Posted by Anonymous, 1 Reply
I had a low risk exsposure. I have a bunch of little neeldepoint-sized scabs all over my legs and arms, and I have many small light brown blemishes. Are these HIV symptoms? Read more »

What are the odds that I will contract HIV from skin rashes/irritation?

Posted by Wesher11, 1 Reply
I had red rashes/skin irritation on my inner thighs and scrotum, and I had sex with this woman with condom, but I worried that her vaginal fluids got on my rashes on my inner thighs and scrotum, if she is HIV+ and the fluids get on my rashes, will I... Read more »

Dry skin and HIV?!??

Posted by Anonymous, 3 Replies
Was just diagnosised. But am taking things with a positive outlook. Just wondered... female, 26 my skin has gotten SOOOOO dry and itchy, also have dandruff never has been this bad before. Summer heat, or something more? I haven't started any meds... Read more »

Skin Abrasion on Penis / HIV Transmission Risk

Posted by Anonymous, 2 Replies
Hello.
I just felt compelled to share an experience regarding potential HIV expousure through a tiny skin abrasion on the penis. In a trip abroad last year, I topped for a man of unknown status. I wore a condom, but after ejaculation I noticed that... Read more »